HOMEPRODUCTSSERVICESCOMPANYCONTACTFAQResearchDictionaryPharmaMobileSign Up FREE or Login

Neurotoxic effects during vidarabine therapy for herpes zoster.

Abstract
Two cases of neurotoxic effects resulting from therapy with vidarabine are described. Both patients were undergoing treatment for cutaneously disseminated herpes zoster complicating therapy for solid malignant tumours. Both had normal renal function. The serum levels of hepatic enzymes were normal in one patient and slightly elevated in the other. Neurotoxicity was first manifested in both patients by the development of intention tremors that progressed to gross tremors. Obtundation, coma and death ensued in one patient and pain syndromes in the other. Vidarabine-induced neurotoxic effects, which may occur in the absence of hepatic or renal dysfunction or treatment with another drug, may be mild initially but may progress rapidly to more serious, even life-threatening, conditions. Presentation of neurotoxic effects should be considered an indication for withdrawal of vidarabine.
AuthorsD R Burdge, A W Chow, S L Sacks
JournalCanadian Medical Association journal (Can Med Assoc J) Vol. 132 Issue 4 Pg. 392-5 (Feb 15 1985) ISSN: 0008-4409 [Print] CANADA
PMID3971255 (Publication Type: Case Reports, Journal Article)
Chemical References
  • Vidarabine
Topics
  • Aged
  • Female
  • Heart Arrest (etiology)
  • Herpes Zoster (complications, drug therapy)
  • Humans
  • Middle Aged
  • Pain (chemically induced)
  • Pneumonia, Aspiration (complications)
  • Tremor (chemically induced)
  • Vidarabine (adverse effects)

Join CureHunter, for free Research Interface BASIC access!

Take advantage of free CureHunter research engine access to explore the best drug and treatment options for any disease. Find out why thousands of doctors, pharma researchers and patient activists around the world use CureHunter every day.
Realize the full power of the drug-disease research network!


Choose Username:
Email:
Password:
Verify Password: